eISSN: 2299-0046
ISSN: 1642-395X
Advances in Dermatology and Allergology/Postępy Dermatologii i Alergologii
Current issue Archive Manuscripts accepted About the journal Editorial board Journal's reviewers Abstracting and indexing Subscription Contact Instructions for authors
SCImago Journal & Country Rank
2/2010
vol. 27
 
Share:
Share:
more
 
 
abstract:

Case reports
Eczema herpeticum Kaposi during treatment of a child with atopic dermatitis with 1% pimecrolimus cream

Aleksandra Lesiak
,
Aleksandra Kopeć
,
Anna Chruściel
,
Joanna Narbutt

Post Dermatol Alergol 2010; XXVII, 2: 135–139
Online publish date: 2010/05/17
View full text
Get citation
ENW
EndNote
BIB
JabRef, Mendeley
RIS
Papers, Reference Manager, RefWorks, Zotero
AMA
APA
Chicago
Harvard
MLA
Vancouver
 
Atopic dermatitis (AD) is a chronic skin disease affecting approximately 10-20% of the population worldwide. Eczema herpeticum Kaposi is infectious skin eruption caused by herpes simplex viruses, occurring mostly in patients with AD. Literature data indicate that topical immunosuppressants, mainly glucocorticosteroids, but also calcineurin inhibitors, may be associated with eczema herpeticum development. We present a case of an 18-month-old boy with AD who was treated with 1% pimecrolimus cream. After 20 days of its use he developed generalized umbilicated vesiculopustules followed by erosions, located on his face, neck and dorsal part of his hands. Skin lesions were accompanied by fever, malaise and peripheral lymphadenopathy. Based on the clinical picture, the diagnosis of eczema herpeticum Kaposi was established. Treatment with intravenous acyclovir was introduced and then quick clinical improvement of skin changes was observed. The presented case might provide evidence that topical pimecrolimus may be one of the potential triggering factors in eczema herpeticum development.
keywords:

atopic dermatitis, eczema herpeticum Kaposi, pimecrolimus

Quick links
© 2020 Termedia Sp. z o.o. All rights reserved.
Developed by Bentus.
PayU - płatności internetowe